Alert archive / Indiana / Tornado Warnings in 2009
Tornado Warning 40, NWS Louisville, KY
NWS Louisville, KY issued this tornado warning at Sep 20, 2009, 5:27 PM EDT for 4 counties in Indiana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2009, 5:27 PM EDT (21:27 UTC)
- Expired
- Sep 20, 2009, 5:49 PM EDT
- In force
- 22 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 50 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KLMK 202127 TORLMK INC019-043-061-175-202200- /O.NEW.KLMK.TO.W.0040.090920T2127Z-090920T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 527 PM EDT SUN SEP 20 2009 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * TORNADO WARNING FOR... WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA... NORTHWESTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA... NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA... SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA... * UNTIL 600 PM EDT... * AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR CENTRAL BARREN AND BRADFORD...MOVING NORTHEAST AT 20 MPH. * THE TORNADO WILL BE NEAR... GREENVILLE AROUND 540 PM EDT... MARTINSBURG AROUND 545 PM EDT... STARLIGHT AROUND 555 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY...BATHROOM...OR CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY. AVOID WINDOWS. && LAT...LON 3850 8605 3841 8588 3829 8610 3837 8615 TIME...MOT...LOC 2127Z 230DEG 17KT 3837 8608 $$ AL
2 follow-up statements
000
WWUS53 KLMK 202144
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM EDT SUN SEP 20 2009
INC043-061-202153-
/O.CAN.KLMK.TO.W.0040.000000T0000Z-090920T2200Z/
HARRISON IN-FLOYD IN-
544 PM EDT SUN SEP 20 2009
...THE TORNADO WARNING FOR NORTHWESTERN FLOYD AND NORTHERN HARRISON
COUNTIES IS CANCELLED...
THE STORM HAS MOVED OUT OF THESE COUNTIES AND NO LONGER POSES A
THREAT.
LAT...LON 3841 8588 3840 8597 3840 8599 3841 8601
3841 8609 3841 8611 3850 8605
TIME...MOT...LOC 2143Z 230DEG 17KT 3842 8601
$$
INC019-175-202200-
/O.CON.KLMK.TO.W.0040.000000T0000Z-090920T2200Z/
WASHINGTON IN-CLARK IN-
544 PM EDT SUN SEP 20 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR WESTERN
CLARK AND SOUTHERN WASHINGTON COUNTIES...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MARTINSBURG...OR
20 MILES NORTHWEST OF LOUISVILLE...MOVING NORTHEAST AT 20 MPH.
THE TORNADO WILL BE NEAR...
STARLIGHT AROUND 555 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY...BATHROOM...OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.
&&
LAT...LON 3841 8588 3840 8597 3840 8599 3841 8601
3841 8609 3841 8611 3850 8605
TIME...MOT...LOC 2143Z 230DEG 17KT 3842 8601
$$
AL000
WWUS53 KLMK 202149
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
549 PM EDT SUN SEP 20 2009
INC019-175-202159-
/O.CAN.KLMK.TO.W.0040.000000T0000Z-090920T2200Z/
WASHINGTON IN-CLARK IN-
549 PM EDT SUN SEP 20 2009
...THE TORNADO WARNING FOR WESTERN CLARK AND SOUTHERN WASHINGTON
COUNTIES IS CANCELLED...
THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER
APPEAR TORNADIC. HOWEVER STRONG STORMS WITH WEAK ROTATION REMAIN IN
THE AREA. CONTINUE TO MONITOR LOCAL MEDIA OR NOAA WEATHER RADIO.
LAT...LON 3841 8588 3840 8597 3840 8599 3841 8601
3841 8609 3841 8611 3850 8605
TIME...MOT...LOC 2149Z 230DEG 17KT 3844 8598
$$
ALWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Sep 20, 2:07 PM EDT, 3 hours 20 minutes earlier.
Area forecast discussion, Sep 20, 2:07 PM EDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 207 PM EDT SUN SEP 20 2009 .SHORT TERM (TONIGHT AND MONDAY)... SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WERE CURRENTLY SPREADING NORTH/NORTHEASTWARD ACROSS THE FORECAST AREA. THIS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. THIS PRECIPITATION WAS DEVELOPING IN RESPONSE TO A MID LEVEL TROUGH NOSING INTO WESTERN WESTERN KY/TN ALONG THE MISSISSIPPI RIVER SOUTHWARD INTO AR AND MS. AHEAD OF THE MID LEVEL TROUGH...MOISTURE WILL CONTINUE TO STREAM INTO THE REGION AND PRECIPITATION SHOULD BECOME MORE WIDESPREAD...ESPECIALLY ACROSS THE NORTHWEST HALF OF THE FORECAST AREA TONIGHT AS MORE SHOWERS AND THUNDERSTORMS ROTATE NORTHWARD FROM MS/TN. THE 12Z NAM INITIALIZED VERY WELL AND SO FAR SEEMS TO BE VERIFYING QUITE WELL THIS AFTERNOON. THE 12Z GFS ALSO INITIALIZED PRETTY WELL BUT IT WAS APPARENT THAT IT WAS SUFFERING FROM SOME FEEDBACK ISSUES SO WILL RELY MORE ON THE NAM SOLUTION FOR TONIGHT INTO MONDAY. THEREFORE...RAIN CONDITIONS ARE EXPECTED TO CONTINUE OVERNIGHT WITH SOME OF THE RAIN BEING HEAVY AT TIME. ALTHOUGH THE AREA HAS ALREADY SEEN RAINFALL VALUES OF AROUND ONE AND A HALF INCHES...ESPECIALLY ACROSS THE NORTHERN HALF OF THE FORECAST AREA...MOST LOCATIONS ARE STILL WELL BELOW FLASH FLOOD GUIDANCE AND DO NOT ANTICIPATE ANY FLOODING SO NO WATCHES ARE PLANNED AS THE GROUND CAN STILL TAKE QUITE A BIT OF WATER. THE MID LEVEL TROUGH AND ASSOCIATED VORT MAX WILL MOVE NORTHEASTWARD OVERNIGHT PROPAGATING THE BEST CHANCES FOR PRECIP FROM AREAS WEST OF INTERSTATE 65 BEFORE MIDNIGHT TO SOUTHERN INDIANA AND NORTH CENTRAL KY AFTER MIDNIGHT. HOWEVER...THE NAM DOES INDICATE A SHORTWAVE IMPULSE MIGRATING THROUGH THE FLOW AND WIDESPREAD RAIN COULD FALL ACROSS THE ENTIRE CWA THROUGH THE NIGHT IF THIS IN FACT DOES OCCUR. THEREFORE...WILL GENERALLY KEEP THE HIGHEST POPS ACROSS THE NORTHWEST AND SHIFT THEM EASTWARD TOWARD MONDAY MORNING AS THE WHOLE SYSTEM MOVES INTO THE GREAT LAKES AND MID LEVEL FLOW BEGINS TO WEAKEN AND TURN MORE WESTERLY GREATLY DIMINISHING THE CHANCE OF RAIN JUST AFTER THE END OF THE SHORT TERM FORECAST PERIOD. HIGH TEMPERATURES TOMORROW WILL LIKELY BE SIMILAR TODAY AND DID NOT MAKE TOO MANY CHANGES THERE...JUST LOWERED TEMPS A DEGREE OR TWO IN SOME LOCATIONS. OVERNIGHT TEMPS TONIGHT WILL ONLY FALL INTO THE UPPER 60S. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... MONDAY NIGHT THROUGH WEDNESDAY... AT THE BEGINNING THIS FORECAST PERIOD (00Z TUESDAY) ALL SHORT AND MEDIUM MODELS ARE FAIRLY CONSISTENT WITH A DEEPENING CLOSED UPPER LEVEL LOW CENTERED OVER WESTERN NEBRASKA AND A DOWN STREAM RIDGE EXTENDING FROM THE GULF COAST STATES NORTH INTO THE OHIO VALLEY. IN THE LOWER ATMOSPHERE A BRISK SOUTHERLY FLOW WILL KEEP GULF MOISTURE STREAMING NORTH INTO THE REGION ON THE BACK SIDE OF HIGH PRESSURE ANCHORED OFF THE EAST COAST. A WEAK LOW WILL MOVE NORTH OF THE AREA AND HEAVIER RAIN WILL BE ENDING WITH A LULL IN PRECIPITATION OVERNIGHT MONDAY. A SECOND SYSTEM WILL MOVE INTO THE AREA TUESDAY AND CONTINUE INTO TUESDAY NIGHT AND WEDNESDAY. SO WE WILL CONTINUE TO MENTION CHANCE POPS DURING THE PERIOD. PERCEPTIBLE WATER VALUES DURING THIS PERIOD WILL REMAIN BETWEEN 1.5 AND 1.75 INCHES SO SHOWERS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL IN A SHORT PERIOD OF TIME. LOW TEMPERATURES WILL RANGE FROM THE MID TO UPPER 60S WITH HIGHS FROM THE UPPER 70S TO LOWER 80S. THURSDAY THROUGH SUNDAY... THE OPERATIONAL GFS CONTINUES TO TRY TO SHIFT THE AFOREMENTIONED WESTERN UNITED STATES UPPER LOW WEST WHILE THE ECMWF AND CANADIAN MODELS AND ENSEMBLES BASICALLY HOLD IT IN THE VICINITY OF WESTERN NEBRASKA AND COLORADO. TOWARD THE END OF THE FORECAST PERIOD THE LOW WILL OPEN UP AND SHIFT TO THE EAST BUT WITH THE GFS SOLUTION BEGINNING FURTHER WEST IT WILL TAKE LONGER BEFORE THE UPPER TROUGH MOVES THROUGH THE REGION. WE WILL CONTINUE WITH THE MORE CONSISTENT ECMWF SOLUTION WHICH IS WETTER AND SLIGHTLY COOLER. SO THAT MEANS WE WILL CONTINUE TO MENTION LOW CHANCE POPS THROUGH THE END OF THE FORECAST PERIOD WITH TEMPERATURES SEVERAL DEGREES ABOVE NORMAL FOR THE MIDDLE OF SEPTEMBER. && .AVIATION... WIDESPREAD SHOWER AND ISOLATED THUNDERSTORMS ACTIVITY WILL CONTINUE ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA THE REST OF TODAY AND THIS EVENING BEFORE ANOTHER ROUND OF POTENTIALLY HEAVY RAIN MOVES THROUGH THE REGION AGAIN TONIGHT. EXPECT CONDITIONS TO REMAIN MVFR TO IFR WITH CIGS BOUNCING BETWEEN 1 TO 3 KFT WITH POSSIBLE VFR CIGS UP TO 4 KFT BRIEFLY. VSBYS WILL REMAIN VFR EXCEPT IN AREAS OF PRECIP WHERE THEY COULD FALL AS LOW AS 1 TO 2 SM WITH BR. RAIN AND OVERCAST SKIES WILL CONTINUE THROUGH THE END OF THE TAF PERIOD. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...LS LONG TERM....JA AVIATION.....LS
Hazardous weather outlook, Sep 20, 3:34 PM EDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 334 PM EDT SUN SEP 20 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-211945- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 334 PM EDT SUN SEP 20 2009 /234 PM CDT SUN SEP 20 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL CONTINUE THE REST OF THE AFTERNOON AND INTO THE OVERNIGHT HOURS. UP TO ANOTHER INCH OF RAINFALL IS EXPECTED OVERNIGHT. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS IS POSSIBLE. ASIDE FROM HEAVY RAINFALL...OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SHOWERS AND THUNDERSTORMS WILL CONTINUE DURING THE DAY ON MONDAY BEFORE DIMINISHING LATE IN THE AFTERNOON OR EARLY EVENING. HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED THROUGH THE AFTERNOON HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. LS
In the hours before
Special weather statement, Sep 20, 3:49 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 349 PM EDT SUN SEP 20 2009 INZ083-089-202030- DUBOIS-PERRY- 349 PM EDT SUN SEP 20 2009 ...STRONG THUNDERSTORM PRODUCING HEAVY RAIN AND DANGEROUS LIGHTNING OVER SOUTHERN DUBOIS COUNTY... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SANTA CLAUS...OR 21 MILES NORTH OF ROCKPORT...AND MOVING NORTHEAST AT 15 MPH. FREQUENT DEADLY LIGHTNING AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE. THIS STORM WILL BE... NEAR JOHNSBURG AROUND 400 PM EDT. NEAR ST. HENRY AROUND 405 PM EDT. NEAR HUNTINGBURG AIRPORT AROUND 410 PM EDT. NEAR FERDINAND AROUND 425 PM EDT. NEAR BRETZVILLE AROUND 430 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && NF
Special weather statement, Sep 20, 4:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 421 PM EDT SUN SEP 20 2009 INZ084-089-202045- CRAWFORD-PERRY- 321 PM CDT SUN SEP 20 2009 ...STRONG THUNDERSTORM WITH GUSTY WINDS AFFECTING PERRY COUNTY AND HEADED INTO CRAWFORD COUNTY... AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHEAST OF SANTA CLAUS...OR 30 MILES NORTHEAST OF ROCKPORT...AND MOVING EAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR...AND STRONG GUSTY WINDS OF AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR BANDON AROUND 325 PM CDT. NEAR DOOLITTLE MILLS AROUND 330 PM CDT. NEAR ST. CROIX AROUND 435 PM EDT. NEAR WEST FORK AROUND 440 PM EDT. NEAR SULPHUR SPRINGS AROUND 445 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 74 AND 86. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && AL
Special weather statement, Sep 20, 4:47 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 447 PM EDT SUN SEP 20 2009 INZ076-077-084-089-090-KYZ025-202130- CRAWFORD-HARRISON-MEADE-ORANGE-PERRY-WASHINGTON- 447 PM EDT SUN SEP 20 2009 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND STRONG WINDS OVER NORTHERN MEADE COUNTY KENTUCKY WESTERN CRAWFORD COUNTY IN INDIANA... AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ENGLISH TO 14 MILES WEST OF BRANDENBURG...AND MOVING NORTHEAST AT 25 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THESE STORMS WILL BE... NEAR ETHEL AROUND 455 PM EDT. NEAR TEMPLE AROUND 500 PM EDT. NEAR PILOT KNOB AROUND 505 PM EDT. NEAR WYANDOTTE AROUND 510 PM EDT. NEAR VALEENE AROUND 515 PM EDT. NEAR MILLTOWN AROUND 520 PM EDT. THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 86 AND 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && AL
Local storm report, Sep 20, 4:58 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
458 PM EDT SUN SEP 20 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0448 PM HEAVY RAIN LEAVENWORTH 38.20N 86.35W
09/20/2009 M2.50 INCH CRAWFORD IN CO-OP OBSERVER
RAINFALL 2.50 INCHES SINCE 10 AM THIS MORNING... MOST
OF WHICH FELL IN THE LAST TWO HOURS.
&&
EVENT NUMBER LMK0900117
FOSTERSpecial weather statement, Sep 20, 5:25 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 525 PM EDT SUN SEP 20 2009 INZ084-090-KYZ025-202200- CRAWFORD-HARRISON-MEADE- 525 PM EDT SUN SEP 20 2009 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OVER CRAWFORD AND HARRISON COUNTIES IN INDIANA AND WESTERN MEADE COUNTY KENTUCKY... AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES WEST OF CORYDON...OR 28 MILES WEST OF LOUISVILLE...AND MOVING NORTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...TORRENTIAL RAIN WITH RAINFALL AMOUNTS OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR WHITE CLOUD AROUND 530 PM EDT. NEAR CORYDON AROUND 535 PM EDT. NEAR FRENCHTOWN AROUND 545 PM EDT. THIS STORM WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE MARKERS 105 AND 92. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && NF
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:42 PM EDT | Areal Flood Advisory | LMK | Crawford, Harrison | 2 hr |
| Sep 20, 6:27 PM EDT | Areal Flood Advisory | LMK | Harrison | 55 min |
| Sep 20, 6:48 PM EDT | Flash Flood Warning | LMK | Crawford, Harrison | 3 hr |
| Sep 20, 7:14 PM EDT | Flash Flood Warning | LMK | Floyd, Harrison | 6 hr |
| Sep 20, 7:37 PM EDT | Areal Flood Advisory | LMK | Clark, Floyd, Scott | 3 hr |
Nearby
Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.